MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, -09.50/+4.0/171 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to patient experienced poor visual acuity.The surgeon did not implant another icl lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: h3: device evaluation: the lens was returned dry, in a specimen cup, with residue on lens.Visual inspection found no visible damage to the lens and there was residue on lens.Corrected data: b2: required intervention to prevent permanent impairment/damage.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10899956
Report Number2023826-2020-02741
Device Sequence Number19500899
Product Code QCB
UDI-Device Identifier00841542106832
UDI-Public00841542106832
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age35 YR